Finasteride. My hair is still falling out after 2 weeks. Please advise

I have been taking finasteride 5mg for 2 weeks now, i cut it into 5 pieces and take one every single day but still my hair falling out. Every morning when i wake up i will see lots of hair in my bed. Please advice

Doctor Answers 3

Hair is still falling out

you need to take medication at least 3-5 months to get the positive affect of finasteride. 2 weeks is very early time to have any result.

Turkey Plastic Surgeon
4.9 out of 5 stars 9 reviews


Thank you for your question. I suggest that you consult with a board certified facial plastic surgeon. It will take some time - varying patient to patient - for Finasteride to have a perceptible affect. Please consider NeoGraft for a permanent natural-looking solution.

Best wishes,

Ross A. Clevens, MD
Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 93 reviews

Timeline for finasteride growth

Because of the hair growth cycle, most patients do not notice decreased fallout immediately after starting finasteride. 

However, "I don't really see any hair falling out any more," is one of the first things a patient will tell me when they see me again at a follow-up visit! 

Almost always this happens at around the 6 month mark - so don't give up!  The months from 6-12 are when you will get regrowth, too, if there is any hair to be recovered.

Good luck!

Sara Wasserbauer, MD
Walnut Creek Hair Restoration Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.